Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Smooth approximations in Banach spaces

Author: J. Vanderwerff
Journal: Proc. Amer. Math. Soc. 115 (1992), 113-120
MSC: Primary 46B20; Secondary 41A30
MathSciNet review: 1081100
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Banach space that has a locally uniformly convex (LUC) norm whose dual is also LUC is shown to admit $ {C^1}$-smooth partitions of unity. It is also established that there is a norm on a Hubert space with Lipschitz derivative that cannot be approximated uniformly on bounded sets by functions with uniformly continuous second derivative.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B20, 41A30

Retrieve articles in all journals with MSC: 46B20, 41A30

Additional Information

PII: S 0002-9939(1992)1081100-8
Article copyright: © Copyright 1992 American Mathematical Society